MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24705
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occured.The 100% stenosed target lesion was located in the moderately tortuous and mildly calcified superficial femoral artery to popliteal artery.A 2.5mm x 150mm x 150cm coyote balloon catheter was advanced for dilatation.However, during the first inflation, it was noted that the contrast media leaked and the balloon ruptured.The device was then removed and the procedure was completed with a different device.There were no patient complications nor injuries reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a coyote balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was a shaft kink 5.5cm proximal from the tip.There was contrast and blood in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.The device was soaked in a water bath for one day to loosen the blood and contrast in the device.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.There was a pinhole on the inner shaft at the proximal marker band.There was no marker band damage detected.The device was functionally tested with a.014" guidewire.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8778203
Report Number2134265-2019-08057
Device Sequence Number11262501
Product Code DQY
UDI-Device Identifier08714729796534
UDI-Public08714729796534
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2021
Device Model Number24705
Device Catalogue Number24705
Device Lot Number0022113463
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2019
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer08/07/2019
Initial Report FDA Received Date07/10/2019
Supplement Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1